Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

5 year old, soft sticky stools, diarrhea. Taking movicol, large hard stools. Treatment?

My 5 year old is passing soft sticky stool like small stones maybe one between every 5-10 minutes and we have given him movicol and the frequency increased with the same size of stool and soft stool again sticky , inside the sides of the bottom. This morning he passed a stool nearly able to hold in 4 fingers, large hard stool. what can i do and how can I help him.
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  292
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Your child seems to have functional constipation due to which he is passing sticky stone like stools.
Give more dietary fiber rich food in his regular diet on daily basis.
Dietary fiber present in vegetables, fruits and green leafy vegetables.
Give plenty of oral fluids and water.
Ask him to sit in toilet for 10 minutes daily.
And you can give lactulose syrup in prescribed dose daily till the stool becomes soft.
Hope I have answered your query.
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor